Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 26, NWS Corpus Christi, TX

July 4, 2007Calhoun County, Victoria County, Texas

NWS Corpus Christi, TX issued this river flood warning at Jul 4, 2007, 6:51 PM CDT for Calhoun County, Victoria County, Texas. It took effect at Jul 4, 2007, 8:57 PM CDT. It was in force for 43 hr.

The area

The counties it named.

The facts

Issued
Jul 4, 2007, 6:51 PM CDT (23:51 UTC)
In effect from
Jul 4, 2007, 8:57 PM CDT
Expired
Jul 6, 2007, 3:52 PM CDT
In force
43 hr
Issued by
NWS Corpus Christi, TX
Flood severity
Minor

Counties Calhoun County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 116 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River at Victoria (VICT2).

Action stage
12 ft
Minor stage
21 ft
Moderate stage
27 ft
Major stage
29.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08176500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Jul 4, 3:04 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jul 4, 3:04 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
304 PM CDT WED JUL 4 2007

.SHORT TERM (TONIGHT THROUGH THURSDAY)...MAIN FEATURE OF INTEREST
CONTINUES TO BE A WEAK UPPER LOW DRIFTING OVER THE AREA. VERY HIGH
MOISTURE CONTENT AIR BEING LIFTED BY THIS DISTURBANCE HAS
TRIGGERED RECORD RAINFALL ACROSS THE COASTAL BEND. ACTIVITY HAS
WEAKENED THIS AFTERNOON...BUT IS EXPECTED TO REFIRE AGAIN TONIGHT.
COMPUTER MODELS GENERALLY HAVE A WEAK GRASP ON THE EVOLUTION OF
THIS SYSTEM...BUT WITH VERY LIGHT FLOW ALOFT AND STRONG RIDGING TO
THE EAST AND WEST OF THE REGION...LITTLE CHANGE CAN BE EXPECTED
OVER THE NEXT 24 HOURS. AS A RESULT...AND AFTER COORDINATION WITH
SURROUNDING OFFICES...HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH
THE DAY ON THURSDAY. GROUND IS COMPLETELY SATURATED OVER MUCH OF
THE EASTERN TWO THIRDS OF THE CWFA...SO EVEN RELATIVELY LIGHT
RAINFALL TOTALS COULD TRIGGER NEW FLOODING.

RAINFALL AND CLOUDS WILL CONTRIBUTE TO SMALLER THAN NORMAL DIURNAL
RANGES...WITH LOWER HIGHS AND HIGHER LOWS THAN IS TYPICAL FOR
EARLY JULY.

&&

.AVIATION...VFR CEILINGS WILL CONTINUE THROUGH THE NEXT 24 HOURS
WITH OCCASIONAL MVFR CIGS AND VSBYS IN GENERALLY UNSETTLED
WEATHER. WINDS LOOK TO BECOME MORE ORGANIZED OUT OF THE EAST AND
SOUTHEAST TOWARD THE END OF THE PERIOD.

&&

.MARINE...WILL CONTINUE SCEC HEADLINES THIS EVENING
OFFSHORE...WITH BAYS PICKING BACK UP AFTER MIDNIGHT ON THE
NOCTURNAL JET. SHOWERS AND THUNDERSTORMS WILL BE COMMON OFFSHORE
ESPECIALLY UP THE COAST FROM PORT ARANSAS.

&&

.LONG-TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...THE MAIN FORECAST
CONCERN FOR THE EXTENDED IS THE ULTIMATE TRACK OF THE MID/UPR LOW
OVER SOUTH TEXAS AND SUBSEQUENT PRECIP CHANCES OVER THE REGION. THE
GFS/ECMWF/UKMET GRADUALLY DRIFT THE LOW NORTHWARD INTO NORTH-CENTRAL
TEXAS THURSDAY NIGHT AND ELONGATES THE SHEAR AXIS FROM BIG BEND INTO
THE ARKLATEX REGION. SYNOPTIC ASCENT WILL CONTINUE OVER SOUTH TEXAS
AS A RESULT WITH AMPLE MOISTURE IN PLACE. WITH THOSE TWO FEATURES IN
PLACE...DECIDED TO INCREASE POPS THURSDAY NIGHT INTO FRIDAY WITH
HIGHEST POPS OVER THE NW CWA WHERE THE GREATEST FORCING IS PROGGED
TO RESIDE. A WEAK RIDGE IS PROGGED TO ATTEMPT TO BUILD INTO SOUTH
TEXAS OVER THE WEEKEND. NOT REAL CONFIDENT THAT IT WILL SUPPRESS
PRECIP CHANCES GIVEN THE AMPLE MOISTURE IN PLACE WITH THE MID/UPR
LOW LURKING JUST NORTH OF THE REGION. BEYOND THAT...THE WET PATTERN
IS EXPECTED TO PERSIST OVER SOUTH TEXAS GIVEN THE SYNOPTICALLY
DRIVEN POSITIVE FEEDBACK EXPECTED GIVEN THE STRONG RIDGE OVER THE
SWERN CONUS AND WEAK RIDGE OVER THE SERN CONUS MAINTAINING THE
MID/UPR LOWS STRUCTURE OVER TEXAS THROUGH THE FIRST HALF OF NEXT
WEEK. GENERALLY UNDERCUT MEXMOS TEMPS BY A DEGREE OR TWO GIVEN THE
WET PATTERN EXPECTED AND STANDING WATER PREVENTING TEMPS FROM
INCREASING TOO MUCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    76  85  76  88  76  /  70  50  40  30  20
VICTORIA          75  84  74  88  75  /  70  60  50  40  20
LAREDO            74  90  76  95  77  /  70  60  50  30  30
ALICE             75  85  75  90  75  /  70  60  50  30  20
ROCKPORT          77  84  78  87  78  /  60  40  40  30  20
COTULLA           72  85  73  91  75  /  70  60  60  40  40
KINGSVILLE        76  85  76  89  76  /  70  50  40  30  20
NAVY CORPUS       78  84  78  87  78  /  60  40  40  30  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...NONE.

&&

JV/71...SHORT TERM
TM/95...LONG TERM
Hazardous weather outlook, Jul 4, 5:46 AM CDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
546 AM CDT WED JUL 4 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-042215-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
546 AM CDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING INTO THE RIO GRANDE
PLAINS COMBINED WITH AN EXTREMELY MOIST AIRMASS WILL LEAD TO
WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. THE
THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN. RAIN AMOUNTS OF
2 TO 5 INCHES WILL BE COMMON ACROSS SOUTH TEXAS WITH LOCAL MAXIMUM
AMOUNTS UP TO 12 INCHES THROUGH TONIGHT. DUE TO SATURATED GROUNDS
FROM PREVIOUS RAINS...FLOODING IS LIKELY TO OCCUR WITH ANY
ADDITIONAL HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT FOR
ALL OF SOUTH TEXAS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ABUNDANT TROPICAL MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL
CONTINUE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS SOUTH TEXAS THROUGH THURSDAY. LOCALLY HEAVY RAIN ACROSS
ALREADY SATURATED SOILS WILL LIKELY LEAD TO ADDITIONAL FLOODING
PROBLEMS THROUGH THURSDAY. ADDITIONAL RAIN AMOUNTS OF 2 TO 5 INCHES
WILL BE LIKELY ACROSS THE REGION THROUGH THURSDAY.

FOR THE REST OF THE PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED ON FRIDAY...ISOLATED SATURDAY THROUGH TUESDAY. THESE
SHOWERS AND STORMS WILL PRIMARILY BE ASSOCIATED WITH DAYTIME HEATING
AND THE SEA BREEZE BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT/TE

In the hours before

Local storm report, Jul 4, 2:24 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
224 PM CDT WED JUL 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLASH FLOOD      PORT OCONNOR            28.44N 96.40W
07/04/2007                   CALHOUN            TX   LAW ENFORCEMENT

            SEVERAL STREETS IN PORT OCONNOR AND INDIANOLA BEACH ARE
            COVERED WITH WATER

&&

KRR
Special weather statement, Jul 4, 4:39 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
439 PM CDT WED JUL 4 2007

TXZ242-243-042245-
KLEBERG-NUECES-
439 PM CDT WED JUL 4 2007

...A STRONG THUNDERSTORM WAS AFFECTING KLEBERG AND NUECES COUNTIES...

AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF CHAPMAN RANCH...OR 18 MILES
SOUTHWEST OF CC NAS...MOVING NORTH AT 15 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM. THIS STORM WILL ALSO PRODUCE RAINFALL AMOUNTS AROUND 1/2 INCH
IN A VERY SHORT TIME...POSSIBLY CAUSING MINOR FLOODING OF LOW LYING
AREAS.

GW
Special weather statement, Jul 4, 5:32 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
532 PM CDT WED JUL 4 2007

TXZ244-050000-
SAN PATRICIO-
532 PM CDT WED JUL 4 2007

...A FUNNEL CLOUD WAS SPOTTED OVER SAN PATRICIO COUNTY...

AT 527 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED A FUNNEL CLOUD
OVER SAN PATRICIO COUNTY ABOUT 2 MILES EAST OF ODEM...MOVEMENT WAS
NORTH AT 25 MPH. THE FUNNEL WAS NOT TOUCHING THE GROUND.

IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO
SEEK SHELTER IN THE UNLIKELY EVENT THE FUNNEL CLOUD REACHES THE
GROUND.

GW
Local storm report, Jul 4, 6:37 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
637 PM CDT WED JUL 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     FLASH FLOOD      1 N CORPUS CHRISTI      27.78N 97.50W
07/04/2007                   NUECES             TX   DEPT OF HIGHWAYS

            FLOODING ON NAVIGATION ROAD IN NUECES COUNTY.

0606 PM     FLASH FLOOD      1 E SINTON              28.03N 97.49W
07/04/2007                   SAN PATRICIO       TX   DEPT OF HIGHWAYS

            PORTIONS OF STATE ROAD 188 WAS RECENTLY CLOSED.

0610 PM     FLASH FLOOD      CORPUS CHRISTI          27.77N 97.50W
07/04/2007                   NUECES             TX   PUBLIC

            WATER COVERING ROAD AND MAN HOLE COVERS REMOVED AT OLD
            BROWNSVILLE ROAD AND SOUTH PADRE ISLAND DRIVE.

&&

RMORALES

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:26 AM CDTFlash Flood WarningCRPLa Salle, McMullen2 hr
Jul 4, 4:12 AM CDTFlash Flood WarningCRPCalhoun, Refugio2 hr
Jul 4, 5:27 AM CDTFlash Flood WarningCRPLa Salle, McMullen2 hr
Jul 4, 6:02 AM CDTMarine Weather StatementCRP3 hr
Jul 4, 6:10 AM CDTFlash Flood WarningCRPCalhoun, Refugio3 hr
Jul 4, 6:25 AM CDTFlash Flood WarningCRPBee, Kleberg, Nueces, San Patricio2 hr
Jul 4, 6:25 AM CDTFlash Flood WarningCRPKleberg, Nueces2 hr
Jul 4, 6:53 AM CDTSpecial Marine WarningCRP3 hr
Jul 4, 7:03 AM CDTFlash Flood WarningCRPGoliad, Victoria4 hr
Jul 4, 7:19 AM CDTFlash Flood WarningCRPLive Oak, McMullen116 min
Jul 4, 7:36 AM CDTFlash Flood WarningCRPAransas3 hr
Jul 4, 7:42 AM CDTRiver Flood WarningCRPRefugio20 hr
Jul 4, 7:51 AM CDTFlash Flood WarningCRPLa Salle114 min
Jul 4, 8:14 AM CDTFlash Flood WarningCRPBee, Nueces, San Patricio3 hr
Jul 4, 9:05 AM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio3 hr
Jul 4, 9:12 AM CDTSpecial Marine WarningCRP63 min
Jul 4, 9:23 AM CDTRiver Flood WarningCRPLive Oak, McMullen49 hr
Jul 4, 9:23 AM CDTRiver Flood WarningCRPLive Oak69 hr
Jul 4, 9:28 AM CDTRiver Flood WarningCRPBee, Nueces, San Patricio21 hr
Jul 4, 11:04 AM CDTFlash Flood WarningCRPBee, Goliad, Victoria3 hr
Jul 4, 1:43 PM CDTRiver Flood WarningCRPCalhoun, Goliad, Victoria45 hr
Jul 4, 5:27 PM CDTFlash Flood WarningCRPNueces, San Patricio3 hr

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.